Pennsylvania, 2011

Strong Wind in Pennsylvania, December 16, 2011

December 16, 2011 · NWS PHI · 4 events in 4 counties and zones

Gusty west to northwest winds occurred across the Lehigh Valley and the Poconos for a couple of hours following a cold frontal passage during the morning of the 16th. Peak wind gusts averaged 40 to 50 mph and tore down weak tree limbs.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Gusty west to northwest winds occurred across the Lehigh Valley and the Poconos for a couple of hours following a cold frontal passage during the morning of the 16th. Peak wind gusts averaged 40 to 50 mph and tore down weak tree limbs. Peak wind gusts included 51 mph at the Lehigh Valley International Airport and 43 mph in Mount Pocono (Monroe County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 16, 12:36 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 16, 12:36 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 AM EST FRI DEC 16 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION OVERNIGHT. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR THE WEEKEND, AS A WEAK WAVE OF LOW
PRESSURE PASSES BY TO THE SOUTH FRIDAY NIGHT INTO EARLY SATURDAY.
ANOTHER COLD FRONT WILL CROSS THE AREA LATE MONDAY INTO MONDAY
NIGHT. AN AREA OF LOW PRESSURE IS THEN EXPECTED TO DEVELOP OVER
THE LOWER MISSISSIPPI VALLEY. THIS STORM WILL HEAD NORTHEAST AND
AFFECT OUR REGION DURING THE MIDWEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE FORECAST AREA REMAINS AHEAD OF THE STRONG COLD FRONT...WHICH
EXTENDED FROM CENTRAL NEW YORK STATE THROUGH EAST CENTRAL
PENNSYLVANIA. MOST OF THE SHOWER ACTIVITY WAS AHEAD OF THE FRONT
ASSOCIATED WITH THE LOW LEVEL JET. THE AIRMASS WAS FAIRLY STABLE
ABOVE THE LOW LEVEL INVERSION...SO MOST OF THE ACTIVITY WAS FAIRLY
LIGHT.

THE LOW LEVEL JET IS BREAKING HOLES IN THE LOW LEVEL INVERSION
LATE THIS EVENING...AS SOME PLACES ARE STATING TO GUST NEAR 30
KNOTS IN THE SOUTHWEST FLOW. A RECENT AMDAR SOUNDING FROM KPHL
SHOULD 35 KNOTS OF WIND AT ABOUT 1700 FEET...WHICH IS JUST BELOW
THE INVERSION. HOWEVER...NOT ALL AREAS ARE SEEING THE MOMENTUM
TRANSFER. RIGHT NOW...IT IS DIFFICULT TO DETERMINE WHEN AND WHERE
THIS WILL HAPPEN AHEAD OF THE FRONT. THE FORECAST WAS UPDATED TO
INCLUDE SOUTHWEST GUSTS TO NEAR 35 MPH TO COVER THIS.

THE DEPTH OF THE MIXED LAYER INCREASES FAIRLY DRAMATICALLY WITHIN
THE FRONTAL ZONE. THIS IS SEEN CLEARLY ON THE 0000 UTC KPBZ
SOUNDING...WITH 40 TO 45 KNOTS AVAILABLE AT THE TOP OF THE
INVERSION. OBSERVATIONS ACROSS CENTRAL AND WESTERN PENNSYLVANIA
ARE SHOWING GUSTS TO NEAR 35 KNOTS...AND THIS WILL PROBABLY OCCUR
WITHIN THE FRONTAL ZONE ACROSS THE FORECAST AREA LATER TONIGHT.

THE GUSTS CONTINUE IN THE STRONG COLD AIR ADVECTION ACROSS EASTERN
OHIO. IT APPEARS AS THOUGH THE BEST GUSTS WILL OCCUR WITHIN THE
FRONTAL ZONE IN THE BEST COLD AIR ADVECTION 9AND BEST MOMENTUM
TRANSFER). AFTER THIS...THE GUSTS WILL STILL BE PRESENT...BUT
PROBABLY NOT AS HIGH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
FOR FRIDAY, THE SKY SHOULD BE MOSTLY SUNNY IN THE MORNING.
HOWEVER, MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH A WEAK SYSTEM
THAT IS EXPECTED TO PASS TO OUR SOUTH ON FRIDAY NIGHT SHOULD BEGIN
TO SPREAD UP AND OVER REGION DURING THE AFTERNOON. THERE MAY EVEN
BE ISOLATED LIGHT RAIN SHOWERS LATE IN THE DAY IN THE MARYLAND
COUNTIES OF TALBOT AND CAROLINE AND IN SUSSEX COUNTY, DELAWARE.

THE DAY SHOULD BEGIN WITH A GUSTY WEST WIND. HOWEVER, WIND SPEEDS
ARE ANTICIPATED TO DIMINISH AS THE PRESSURE GRADIENT RELAXES
DURING THE COURSE OF THE DAY.

MAXIMUM TEMPERATURES FOR FRIDAY ARE EXPECTED TO BE MAINLY IN THE
40S AND LOWER 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A LARGE AREA OF HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR REGION
FRIDAY NIGHT AND THIS HIGH WILL BE THE DOMINANT WEATHER FEATURE
THRU THE WEEKEND AND INTO EARLY NEXT WEEK.

HOWEVER, BEFORE THE HIGH BUILDS IN TOTALLY, A WEAK LOW WILL MOVE
FROM WEST TO EAST ACROSS THE SRN MID-ATLANTIC FRIDAY NIGHT. IT
STILL LOOKS AS IF ITS IMPACTS ACRS OUR REGION WILL BE CONFINED
MAINLY TO SRN DE AND THE SRN ERN SHORE OF MD. ANY PRECIP WILL BE
LIGHT AND OVER WITH BY DAY BREAK SATURDAY. THEN, DRY WX WITH NEAR
SEASONAL TEMPS IS EXPECTED SATURDAY AND SUNDAY.

THE AFOREMENTIONED AREA OF HIGH PRESSURE WILL SLIDE SEWD ON
MONDAY AND TEMPS WILL BEGIN TO WARM ONCE AGAIN. AS THE HIGH MOVES
E, AN AREA OF LOW PRESSURE WILL MOVE ACRS SERN CANADA MONDAY NIGHT
INTO TUESDAY. THE MDLS ARE IN GOOD AGREEMENT WITH THIS FEATURE.
THE ASSOCD CDFNT WILL CROSS THE AREA EARLY TUESDAY.

WHILE THIS LOW AND FRONT IS MOVING BY GENLY TO OUR NE, A MORE
ROBUST LOW WILL BE DEVELOPING OVER THE PLAINS AND MOVING NEWD.
WHILE THERE ARE STILL TIMING AND STRENGTH DIFFS WITH THIS FEATURE,
THE MDLS ARE IN BETTER AGREEMENT TODAY THAN THEY HAVE BEEN. IT NOW
APPEARS THAT THERE WILL BE SOME PRECIP CHCS ON TUESDAY ASSOCD WITH
THE WARM FRONT, AND THEN A BETTER CHANCE ON WEDNESDAY AS THE MAIN
LOW IMPACTS THE AREA. THE GFS REMAINS STRONGER THAN THE ECMWF AND
IS THE STRONGEST SOLN OVERALL. HOWEVER, THE ECMWF TIMING, WHICH
PREVIOUSLY INDICATED SOME PRECIP INTO THURSDAY HAS NOW FALLEN
BETTER INTO LINE WITH THE MDL CONSENSUS. BY WEDNESDAY NIGHT INTO
THURSDAY, THE PRECIP SHOULD BE WINDING DOWN AS HIGH PRESSURE
BUILDS IN FROM THE W.

TEMPS LOOK TO BE AOA NRML THRU THE EXTENDD PD, WITH MUCH ABOVE
NRML TEMPS BY MIDWEEK BEHIND THE WARM FRONT.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE EARLY THIS MORNING AS THE LAST BATCH OF
SHOWERS HAS MOVED EAST OF THE AREA. A STRONG SURFACE COLD FRONT
EXTENDED THROUGH EAST CENTRAL PENNSYLVANIA AND CENTRAL NEW YORK
STATE...AND WAS POISED TO MOVE THROUGH THE LEHIGH VALLEY BETWEEN
0600 AND 0700 UTC. FOR THE MOST PART CONDITIONS WERE VFR WITH THE
FRONTAL PASSAGE.

AHEAD OF THE FRONT...THE LOW LEVEL JET IS BREAKING HOLES THROUGH THE
LOW LEVEL INVERSION...AND THIS IS ALLOWING SOME LOCATIONS TO GUST TO
NEAR 30 KNOTS IN THE SOUTHWEST FLOW. THIS IS OCCURRING AT KACY AND
OCCASIONAL KMIV.

WITHIN THE FRONTAL ZONE ITSELF...WEST TO NORTHWEST WINDS ARE GUSTING
TO 35 KNOTS ACROSS EAST CENTRAL PENNSYLVANIA. THESE TYPES OF WIND
GUSTS ARE POSSIBLE WITH THE FRONTAL PASSAGE. IT WOULD APPEAR AS
THOUGH MOST OF THE SHOWER ACTIVITY IS PRE FRONTAL...AND FOR THE MOST
PART VFR CONDITIONS ARE EXPECTED. THE FRONT IS EXPECTED TO PASS KACY
BY 0900 UTC.

AFTER THE FRONTAL PASSAGE...WINDS IN THE LOW LEVEL COLD AIR
ADVECTION WILL GUST NEAR 25 KNOTS THROUGH ABOUT 1600 UTC. AFTER
THIS...THE SURFACE PRESSURE GRADIENT BACKS OFF AND THE MOMENTUM
TRANSFER EASES. BY 2200 UTC...MOST PLACES WILL HAVE WINDS LESS THAN
8 KNOTS.

FOR TONIGHT...A WEAK SURFACE SYSTEM WILL SCOT ALONG A FRONTAL
BOUNDARY WELL SOUTH OF THE AREA. MOST MODELS KEEP THE PRECIPITATION
SOUTH OF THE TERMINAL LOCATIONS. BASED ON THE AMOUNT OF LOW TO MID
LEVEL MOISTURE ASSOCIATED WITH THE SYSTEM...LIGHT PRECIPITATION
(MOST LIKELY IN THE FORM OF RAIN) COULD OCCUR AT KMIV ND KACY AFTER
0600 UTC SATURDAY. THIS WAS NOT INCLUDED IN THE 0600 UTC TERMINAL
FORECAST...BUT MAY NEED TO BE INCLUDED IN THE 1200 UTC FORECASTS.

BOTTOM LINE...VFR CONDITIONS ARE EXPECTED TONIGHT...WITH A CHANCE OF
MVFR CONDITIONS AT KMIV AND KACY LATE.

OUTLOOK...
EXCELLENT FLYING WEATHER WILL PREVAIL OVER THE WEEKEND AND THE
EARLY PORTION OF NEXT WEEK WITH HIGH PRESSURE IN CONTROL. EXPECT A
GENL NW FLOW THRU THE WEEKEND, BECOMING MORE SW ERLY IN THE WEEK
WITH SPEEDS 10 KT OR LESS.

&&

.MARINE...
A BRISK SOUTHERLY WIND HAS ALREADY BECOME ESTABLISHED IN OUR
REGION AND SPEEDS WILL BE ON THE INCREASE. AS A RESULT, A GALE
WARNING IS IN EFFECT FOR OUR OCEAN WATERS AND FOR LOWER DELAWARE
BAY. IT WILL REMAIN UP UNTIL 1000 AM FRIDAY AT WHICH TIME GUSTS
ARE EXPECTED TO DROP BELOW GALE FORCE. WE WILL MAINTAIN A SMALL
CRAFT ADVISORY FOR THE UPPER PART OF DELAWARE BAY WHERE GUSTS ARE
ANTICIPATED TO REMAIN BELOW 35 KNOTS.

CONDS SHUD BE RATHER QUIET ON THE AREA WATERS OVER THE WEEKEND
WITH HIGH PRESSURE IN CONTROL. THEN, AS A COLD FRONT APPROACHES
FOLLOWED BY A AN AREA OF LOW PRESSURE FOR TUESDAY INTO WEDNESDAY,
WINDS AND SEAS WILL INCREASE AND EXPECT THE NEED FOR MARINE FLAGS
AT SOME POINT BEGINNING AS EARLY AS MONDAY AND CONTINUING INTO AT
LEAST WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ430.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...HAYES
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...HAYES/NIERENBERG
MARINE...IOVINO/NIERENBERG
Hazardous weather outlook, Dec 15, 3:38 PM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EST THU DEC 15 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-162045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
338 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-162045-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EST THU DEC 15 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-162045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
338 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 15, 11:44 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 PM EST THU DEC 15 2011

DEZ001-MDZ008-NJZ001-007-009-PAZ054-055-060>062-067>071-160645-
NEW CASTLE-CECIL-SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON...
WASHINGTON...FLEMINGTON...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA...PHILADELPHIA
1144 PM EST THU DEC 15 2011

...WIND GUSTS TO 40 MPH ARE POSSIBLE THROUGH THE EARLY MORNING
HOURS...

LOOK FOR WINDS TO SHIFT TO THE WEST NORTHWEST AND GUST TO 40 MPH
AT TIMES DURING THE EARLY MORNING HOURS ACROSS EASTERN PENNSYLVANIA...
NORTHEAST MARYLAND...NORTHERN DELAWARE AND WESTERN NEW JERSEY. THE
GUSTS SHOULD LAST LESS THAN AN HOUR...BUT WIND GUSTS THIS HIGH
COULD RESULT IN DOWNED TREE LIMBS...WHICH COULD IN TURN RESULT IN
ISOLATED POWER OUTAGES.

HAYES
Special weather statement, Dec 16, 1:52 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 AM EST FRI DEC 16 2011

DEZ001-002-MDZ008-012-015-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-160900-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON...
CHESTERTOWN...CENTREVILLE...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
152 AM EST FRI DEC 16 2011

...WIND GUSTS TO 40 MPH ARE POSSIBLE THROUGH THE EARLY MORNING
HOURS...

LOOK FOR WINDS TO SHIFT TO THE WEST NORTHWEST AND GUST TO 40 MPH
AT TIMES DURING THE EARLY MORNING HOURS ACROSS EASTERN PENNSYLVANIA...
NORTHEAST MARYLAND...NORTHERN DELAWARE AND WESTERN NEW JERSEY. THE
GUSTS SHOULD LAST LESS THAN AN HOUR...BUT WIND GUSTS THIS HIGH
COULD RESULT IN DOWNED TREE LIMBS...WHICH COULD IN TURN RESULT IN
ISOLATED POWER OUTAGES.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Carbon

When
December 16, 3:00 AM EST to 8:00 AM EST
Where
Carbon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
December 16, 3:00 AM EST to 8:00 AM EST
Where
Monroe forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Northampton

When
December 16, 3:00 AM EST to 8:00 AM EST
Where
Northampton forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Strong Wind, Lehigh

When
December 16, 3:00 AM EST to 8:00 AM EST
Where
Lehigh forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356719, 356720, 356721, 356722.